Return to HDA home page HDA Message Board
HDA About the HDA HDA What is HD HDA Juvenile HD HDA Children & Young People HDA Professionals HDA Resources HDA Research HDA HDA News HDA Events HDA Contact the HDA HDA Home Page

Outside of office hours if you need someone to speak to you can phone the Samaritans on 116 123


Go Back   HDA Message Board > Message Board Categories > Research, drugs, treatment, new diagnosis

Research, drugs, treatment, new diagnosis Forum for medical issues, and for the recently diagnosed (and families)

Reply
 
Thread Tools Display Modes
Old 29-07-09, 11:32 PM   #1
heatherp
Approved Member
 
Join Date: Jul 2008
Posts: 78
Default Nausea

Hi I wonder if I could draw on the vast experiences of people on the site. My Mum (HD positive) is struggling at the moment with nausea. The GP seems at a loss about the cause of this and I wondered if anyone could throw any light on it. They are treating with anti-sickness drugs which don't seem to be effective. Approx 1 month ago she had a hospital stay and they took her off Haldol which she had been taking for a couple of years. Could this be anything to do with it? She is quite distressed about it and is not eating.
Thanks
heatherp is offline   Reply With Quote
Old 30-07-09, 04:40 PM   #2
just1moreperson
Approved Member
 
Join Date: Sep 2007
Location: England
Posts: 3,390
Send a message via Yahoo to just1moreperson
Default Re: Nausea

I'm not sure Heather. The hospital stay may have something to do with it. They always seem to mess something up whenever they treat someone.
just1moreperson is offline   Reply With Quote
Old 30-07-09, 07:23 PM   #3
heatherp
Approved Member
 
Join Date: Jul 2008
Posts: 78
Default Re: Nausea

Hi - thanks for replying. I seemed to remember other people had mentioned nausea, I know for sure Myrna's Rikki struggled with it. My husband made an interesting observation. My Mum used to suffer a lot with nausea and then it stopped and he feels that may have been around the time she was put on Haldol for her movements. She has now come off the Haldol and is suffering the nausea. It may just be a coincidence but he wondered if internal involuntary movements could be causing her to feel nauseous? Anyone got any thoughts on this?
Thanks
Heather
heatherp is offline   Reply With Quote
Old 30-07-09, 09:14 PM   #4
myrna
Approved Member
 
myrna's Avatar
 
Join Date: Apr 2007
Location: Northants
Posts: 805
Send a message via Yahoo to myrna
Default Re: Nausea

Hi Heather, I don't have a lot of helpful advice for you but will share what I do know. Rik suffered a bit more than just nausea...she actually threw up many times a day without ever complaining of feeling sick.
I have read on other sites about pHD's suffering from nausea & one or two from sickness so it doesn't seem to be uncommon. I also read somewhere that chorea is going on on the inside & could be contributing toward it but I can't remember where I found that info. I'll look & if I find it, I'll post it up for you.

Anti-sickness meds were tried on Rik but didn't help...maybe they would for just the nauseas feeling though? Can't hurt to try. Good luck.
__________________
Friendship doubles your joys, and divides your sorrows.
myrna is offline   Reply With Quote
Old 30-07-09, 09:50 PM   #5
heatherp
Approved Member
 
Join Date: Jul 2008
Posts: 78
Default Re: Nausea

Thanks a lot for responding Myrna - My husband also thinks he has read about. I have searched on this site and American site and I can't find any reference. She is also vomiting but is very aware that she feels sick. Anti sickness medication isn't working for my Mum either. I'll keep looking but I would appreciate you letting me know if you come across any information. Thanks again.
heatherp is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT +1. The time now is 12:40 PM.


About the HDA Message Board

A UK-based forum for people whose lives are affected by Huntington's disease and wish to share their experiences with others. Moderated by SHDAs from the HDA, a UK registered charity.

Please Remember

The HDA Message Board is not a substitute for professional advice. Consult a relevant professional before making decisions that could affect you or others.

Donate to HDA


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Registered Charity No. 296453. Website Content © HDA 2010

HDA